MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD CONVENTIONAL NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD CONVENTIONAL NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305167
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.E.1.The customer's address is unknown.Unknown, (b)(6), 00000 usa has been used as a default.H.6.Investigation summary: a device history record review was completed by our quality engineer team for provided material number 305167 and lot number 2228394.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Event or Problem Description
It was reported that while using the bd conventional needles there was a small hole in the hub that caused leakage.Report 2 of 2.The following was recieved by the initial reporter: verbatim: on 2 separate occasions, one of our providers has gone to give an injection using the bd precision glide 21g x 1 1/2 " needle and they have had a small hole in the needle hub that caused the medication from the syringe to shoot out the side of the needle hub rather than through the needle itself.Did the two separate event occurs on the same incident date ((b)(6)2023)? no, i was made aware of the issue on the 2nd incident date of (b)(6)2023.The first incident occurred last week ((b)(6)2023) however it was from the same lot.

Brand Name
BD CONVENTIONAL NEEDLES
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17339419
Report Number1911916-2023-00491
Device Sequence Number20556258
Product Code FMI
UDI-Device Identifier30382903051671
UDI-Public(01)30382903051671
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305167
Device Catalogue Number305167
Device Lot Number2228394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown